• Previous Article
    Non-linear Tikhonov regularization in Banach spaces for inverse scattering from anisotropic penetrable media
  • IPI Home
  • This Issue
  • Next Article
    On finding an obstacle with the Leontovich boundary condition via the time domain enclosure method
February  2017, 11(1): 125-149. doi: 10.3934/ipi.2017007

Uniqueness for an inverse problem for a semilinear time-fractional diffusion equation

Tallinn University of Technology, Ehitajate tee 5, Tallinn 19086, Estonia

Received  November 2015 Revised  June 2016 Published  January 2017

Fund Project: The research is supported by the Estonian Research Council grant PUT568 and institutional research funding IUT33-24 of the Estonian Ministry of Education and Research.

An inverse problem to determine a space-dependent factor in a semilinear time-fractional diffusion equation is considered. Additional data are given in the form of an integral with the Borel measure over the time. Uniqueness of the solution of the inverse problem is studied. The method uses a positivity principle of the corresponding differential equation that is also proved in the paper.

Citation: Jaan Janno, Kairi Kasemets. Uniqueness for an inverse problem for a semilinear time-fractional diffusion equation. Inverse Problems & Imaging, 2017, 11 (1) : 125-149. doi: 10.3934/ipi.2017007
References:
[1]

M. Al-Refai and Y. Luchko, Maximum principle for the multi-term time-fractional diffusion equations with the Riemann-Liouville fractional derivatives, Appl. Math. Comput., 257 (2015), 40-51.  doi: 10.1016/j.amc.2014.12.127.  Google Scholar

[2]

E. Beretta and C. Cavaterra, Identifying a space-dependent coefficient in a reaction-diffusion equation, Inverse Problems and Imaging, 5 (2011), 285-296.  doi: 10.3934/ipi.2011.5.285.  Google Scholar

[3]

H. BrunnerH. Han and D. Yin, The maximum principle for time-fractional diffusion equations and its application, Numer. Funct. Anal Optim., 36 (2015), 1307-1321.  doi: 10.1080/01630563.2015.1065887.  Google Scholar

[4]

J. Cheng, J. Nakagawa, M. Yamamoto and T. Yamazaki, Uniqueness in an inverse problem for a one-dimensional fractional diffusion equation, Inverse Problems 25 (2009), 115002, 16pp.  Google Scholar

[5]

K. M. FuratiO. S. Iyiola and M. Kirane, An inverse problem for a generalized fractional diffusion, Appl. Math. Comput., 249 (2014), 24-31.  doi: 10.1016/j.amc.2014.10.046.  Google Scholar

[6]

V. GafiychukB. Datsko and V. Meleshko, Mathematical modeling of time fractional reaction-diffusion systems, J. Comput. Appl. Math., 220 (2008), 215-225.  doi: 10.1016/j.cam.2007.08.011.  Google Scholar

[7]

R. Gorenflo and F. Mainardi, Some recent advances in theory and simulation of fractional diffusion processes, J. Comput. Appl. Math., 229 (2009), 400-415.  doi: 10.1016/j.cam.2008.04.005.  Google Scholar

[8]

G. H. Hardy and J. E. Littlewood, Some properties of fractional integrals, Math. Zeitschrift, 27 (1928), 565-606.  doi: 10.1007/BF01171116.  Google Scholar

[9]

V. Isakov, Inverse parabolic problems with final overdetermination, Commun. Pure Appl. Math., 44 (1991), 185-209.  doi: 10.1002/cpa.3160440203.  Google Scholar

[10] V. Isakov, Inverse Problems for Partial Differential Equations, 2 edition, Springer, New York, 2006.   Google Scholar
[11]

J. Janno, Determination of the order of fractional derivative and a kernel in an inverse problem for a generalized time fractional diffusion equation, Electron. J. Diff. Eqns. 2016 (2016), 28pp.  Google Scholar

[12]

J. Janno and K. Kasemets, A positivity principle for parabolic integro-differential equations and inverse problems with final overdetermination, Inverse Problems and Imaging, 3 (2009), 17-41.  doi: 10.3934/ipi.2009.3.17.  Google Scholar

[13]

B. Jin and W. Rundell, An inverse problem for a one-dimensional time-fractional diffusion problem, Inverse Problems 28 (2012), 075010, 19pp.  Google Scholar

[14]

M. KiraneA. S. Malik and M. A. Al-Gwaizb, An inverse source problem for a two dimensional time fractional diffusion equation with nonlocal boundary conditions, Math. Meth. Appl. Sci., 36 (2013), 1056-1069.  doi: 10.1002/mma.2661.  Google Scholar

[15]

M. Krasnoschok and N. Vasylyeva, On a solvability of a nonlinear fractional reaction-diffusion system in the Hölder spaces, Nonlin. Stud., 20 (2013), 591-621.   Google Scholar

[16]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type AMS, Providence, Rhode Island, 1968. Google Scholar

[17]

Y. Luchko, Initial-boundary-value problems for the generalized multi-term time-fractional diffusion equation, J. Math. Anal. Appl., 374 (2011), 538-548.  doi: 10.1016/j.jmaa.2010.08.048.  Google Scholar

[18]

Y. Luchko, W. Rundell, M. Yamamoto and L. Zuo, Uniqueness and reconstruction of an unknown semilinear term in a time-fractional reaction-diffusion equation, Inverse Problems 29 (2013), 065019, 16pp.  Google Scholar

[19] A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995.   Google Scholar
[20]

R. L. Magin, Fractional calculus models of complex dynamics in biological tissues, Computers Math. Appl., 59 (2010), 1586-1593.  doi: 10.1016/j.camwa.2009.08.039.  Google Scholar

[21] C. Miranda, Partial Differential Equations of Elliptic Type, Springer-Verlag, New York, 1970.   Google Scholar
[22] J. Prüss, Evolutionary Integral Equations and Applications, Birkhäuser Verlag, Berlin, 1993.   Google Scholar
[23]

S. Z. RidaA. M. A. El-Sayed and A. A. M. Arafa, On the solutions of time-fractional reaction-diffusion equations, Commun. Nonlinear Sci. Numer. Simulat., 15 (2010), 3847-3854.  doi: 10.1016/j.cnsns.2010.02.007.  Google Scholar

[24]

K. Sakamoto and M. Yamamoto, Inverse source problem with a final overdetermination for a fractional diffusion equation, Math. Control Relat. Fields, 1 (2011), 509-518.  doi: 10.3934/mcrf.2011.1.509.  Google Scholar

[25]

K. SekiM. Wojcik and M. Tachiya, Fractional reaction-diffusion equation, J. Chem. Phys., 119 (2003), 2165-2170.  doi: 10.1063/1.1587126.  Google Scholar

[26]

H. B. Stewart, Generation of analytic semigroups by strongly elliptic operators under general boundary conditions, Trans. Amer. Math. Soc., 259 (1980), 299-310.  doi: 10.1090/S0002-9947-1980-0561838-5.  Google Scholar

[27] V. E. Tarasov, Fractional Dynamics. Application of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, New York, 2010.   Google Scholar
[28]

V. Turut and N. Güzel, Comparing numerical methods for solving time-fractional reaction-diffusion equations, Intern. Scholar. Res. Notices 2012 (2012), Art. ID 737206, 28 pp.  Google Scholar

[29]

T. Wei and J. Wang, A modified quasi-boundary value method for an inverse source problem of the time-fractional diffusion equation, Appl. Numer. Math., 78 (2014), 95-111.  doi: 10.1016/j.apnum.2013.12.002.  Google Scholar

[30]

R. Zacher, Quasilinear Parabolic Problems with Nonlinear Boundary Conditions Ph. D thesis, Martin-Luther-Universität Halle-Wittenberg, 2003. Available from: https://www.yumpu.com/en/document/view/4926858/quasilinear-parabolic-problems-with-nonlinear-boundary-conditions Google Scholar

[31]

R. Zacher, Maximal regularity of type $L_p$ for abstract parabolic Volterra equations, J. Evol. Equ., 5 (2005), 79-103.  doi: 10.1007/s00028-004-0161-z.  Google Scholar

[32]

R. Zacher, Boundedness of weak solutions to evolutionary partial integro-differential equations with discontinuous coefficients, J. Math. Anal. Appl., 348 (2008), 137-149.  doi: 10.1016/j.jmaa.2008.06.054.  Google Scholar

[33]

G. M. Zaslavsky, Fractional kinetics and anomalous transport, Physics Reports, 371 (2002), 461-580.  doi: 10.1016/S0370-1573(02)00331-9.  Google Scholar

[34]

Y. Zhang and X. Xu, Inverse source problem for a fractional diffusion equation, Inverse Problems 27 (2011), 035010, 12pp.  Google Scholar

show all references

References:
[1]

M. Al-Refai and Y. Luchko, Maximum principle for the multi-term time-fractional diffusion equations with the Riemann-Liouville fractional derivatives, Appl. Math. Comput., 257 (2015), 40-51.  doi: 10.1016/j.amc.2014.12.127.  Google Scholar

[2]

E. Beretta and C. Cavaterra, Identifying a space-dependent coefficient in a reaction-diffusion equation, Inverse Problems and Imaging, 5 (2011), 285-296.  doi: 10.3934/ipi.2011.5.285.  Google Scholar

[3]

H. BrunnerH. Han and D. Yin, The maximum principle for time-fractional diffusion equations and its application, Numer. Funct. Anal Optim., 36 (2015), 1307-1321.  doi: 10.1080/01630563.2015.1065887.  Google Scholar

[4]

J. Cheng, J. Nakagawa, M. Yamamoto and T. Yamazaki, Uniqueness in an inverse problem for a one-dimensional fractional diffusion equation, Inverse Problems 25 (2009), 115002, 16pp.  Google Scholar

[5]

K. M. FuratiO. S. Iyiola and M. Kirane, An inverse problem for a generalized fractional diffusion, Appl. Math. Comput., 249 (2014), 24-31.  doi: 10.1016/j.amc.2014.10.046.  Google Scholar

[6]

V. GafiychukB. Datsko and V. Meleshko, Mathematical modeling of time fractional reaction-diffusion systems, J. Comput. Appl. Math., 220 (2008), 215-225.  doi: 10.1016/j.cam.2007.08.011.  Google Scholar

[7]

R. Gorenflo and F. Mainardi, Some recent advances in theory and simulation of fractional diffusion processes, J. Comput. Appl. Math., 229 (2009), 400-415.  doi: 10.1016/j.cam.2008.04.005.  Google Scholar

[8]

G. H. Hardy and J. E. Littlewood, Some properties of fractional integrals, Math. Zeitschrift, 27 (1928), 565-606.  doi: 10.1007/BF01171116.  Google Scholar

[9]

V. Isakov, Inverse parabolic problems with final overdetermination, Commun. Pure Appl. Math., 44 (1991), 185-209.  doi: 10.1002/cpa.3160440203.  Google Scholar

[10] V. Isakov, Inverse Problems for Partial Differential Equations, 2 edition, Springer, New York, 2006.   Google Scholar
[11]

J. Janno, Determination of the order of fractional derivative and a kernel in an inverse problem for a generalized time fractional diffusion equation, Electron. J. Diff. Eqns. 2016 (2016), 28pp.  Google Scholar

[12]

J. Janno and K. Kasemets, A positivity principle for parabolic integro-differential equations and inverse problems with final overdetermination, Inverse Problems and Imaging, 3 (2009), 17-41.  doi: 10.3934/ipi.2009.3.17.  Google Scholar

[13]

B. Jin and W. Rundell, An inverse problem for a one-dimensional time-fractional diffusion problem, Inverse Problems 28 (2012), 075010, 19pp.  Google Scholar

[14]

M. KiraneA. S. Malik and M. A. Al-Gwaizb, An inverse source problem for a two dimensional time fractional diffusion equation with nonlocal boundary conditions, Math. Meth. Appl. Sci., 36 (2013), 1056-1069.  doi: 10.1002/mma.2661.  Google Scholar

[15]

M. Krasnoschok and N. Vasylyeva, On a solvability of a nonlinear fractional reaction-diffusion system in the Hölder spaces, Nonlin. Stud., 20 (2013), 591-621.   Google Scholar

[16]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type AMS, Providence, Rhode Island, 1968. Google Scholar

[17]

Y. Luchko, Initial-boundary-value problems for the generalized multi-term time-fractional diffusion equation, J. Math. Anal. Appl., 374 (2011), 538-548.  doi: 10.1016/j.jmaa.2010.08.048.  Google Scholar

[18]

Y. Luchko, W. Rundell, M. Yamamoto and L. Zuo, Uniqueness and reconstruction of an unknown semilinear term in a time-fractional reaction-diffusion equation, Inverse Problems 29 (2013), 065019, 16pp.  Google Scholar

[19] A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995.   Google Scholar
[20]

R. L. Magin, Fractional calculus models of complex dynamics in biological tissues, Computers Math. Appl., 59 (2010), 1586-1593.  doi: 10.1016/j.camwa.2009.08.039.  Google Scholar

[21] C. Miranda, Partial Differential Equations of Elliptic Type, Springer-Verlag, New York, 1970.   Google Scholar
[22] J. Prüss, Evolutionary Integral Equations and Applications, Birkhäuser Verlag, Berlin, 1993.   Google Scholar
[23]

S. Z. RidaA. M. A. El-Sayed and A. A. M. Arafa, On the solutions of time-fractional reaction-diffusion equations, Commun. Nonlinear Sci. Numer. Simulat., 15 (2010), 3847-3854.  doi: 10.1016/j.cnsns.2010.02.007.  Google Scholar

[24]

K. Sakamoto and M. Yamamoto, Inverse source problem with a final overdetermination for a fractional diffusion equation, Math. Control Relat. Fields, 1 (2011), 509-518.  doi: 10.3934/mcrf.2011.1.509.  Google Scholar

[25]

K. SekiM. Wojcik and M. Tachiya, Fractional reaction-diffusion equation, J. Chem. Phys., 119 (2003), 2165-2170.  doi: 10.1063/1.1587126.  Google Scholar

[26]

H. B. Stewart, Generation of analytic semigroups by strongly elliptic operators under general boundary conditions, Trans. Amer. Math. Soc., 259 (1980), 299-310.  doi: 10.1090/S0002-9947-1980-0561838-5.  Google Scholar

[27] V. E. Tarasov, Fractional Dynamics. Application of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, New York, 2010.   Google Scholar
[28]

V. Turut and N. Güzel, Comparing numerical methods for solving time-fractional reaction-diffusion equations, Intern. Scholar. Res. Notices 2012 (2012), Art. ID 737206, 28 pp.  Google Scholar

[29]

T. Wei and J. Wang, A modified quasi-boundary value method for an inverse source problem of the time-fractional diffusion equation, Appl. Numer. Math., 78 (2014), 95-111.  doi: 10.1016/j.apnum.2013.12.002.  Google Scholar

[30]

R. Zacher, Quasilinear Parabolic Problems with Nonlinear Boundary Conditions Ph. D thesis, Martin-Luther-Universität Halle-Wittenberg, 2003. Available from: https://www.yumpu.com/en/document/view/4926858/quasilinear-parabolic-problems-with-nonlinear-boundary-conditions Google Scholar

[31]

R. Zacher, Maximal regularity of type $L_p$ for abstract parabolic Volterra equations, J. Evol. Equ., 5 (2005), 79-103.  doi: 10.1007/s00028-004-0161-z.  Google Scholar

[32]

R. Zacher, Boundedness of weak solutions to evolutionary partial integro-differential equations with discontinuous coefficients, J. Math. Anal. Appl., 348 (2008), 137-149.  doi: 10.1016/j.jmaa.2008.06.054.  Google Scholar

[33]

G. M. Zaslavsky, Fractional kinetics and anomalous transport, Physics Reports, 371 (2002), 461-580.  doi: 10.1016/S0370-1573(02)00331-9.  Google Scholar

[34]

Y. Zhang and X. Xu, Inverse source problem for a fractional diffusion equation, Inverse Problems 27 (2011), 035010, 12pp.  Google Scholar

[1]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[2]

Jianli Xiang, Guozheng Yan. The uniqueness of the inverse elastic wave scattering problem based on the mixed reciprocity relation. Inverse Problems & Imaging, 2021, 15 (3) : 539-554. doi: 10.3934/ipi.2021004

[3]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[4]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2739-2776. doi: 10.3934/dcds.2020384

[5]

Haili Qiao, Aijie Cheng. A fast high order method for time fractional diffusion equation with non-smooth data. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021073

[6]

Fabio Camilli, Serikbolsyn Duisembay, Qing Tang. Approximation of an optimal control problem for the time-fractional Fokker-Planck equation. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021013

[7]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[8]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021081

[9]

Amit Goswami, Sushila Rathore, Jagdev Singh, Devendra Kumar. Analytical study of fractional nonlinear Schrödinger equation with harmonic oscillator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021021

[10]

Shoichi Hasegawa, Norihisa Ikoma, Tatsuki Kawakami. On weak solutions to a fractional Hardy–Hénon equation: Part I: Nonexistence. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021033

[11]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[12]

Flank D. M. Bezerra, Jacson Simsen, Mariza Stefanello Simsen. Convergence of quasilinear parabolic equations to semilinear equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3823-3834. doi: 10.3934/dcdsb.2020258

[13]

Alexandr Mikhaylov, Victor Mikhaylov. Dynamic inverse problem for Jacobi matrices. Inverse Problems & Imaging, 2019, 13 (3) : 431-447. doi: 10.3934/ipi.2019021

[14]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[15]

Yingdan Ji, Wen Tan. Global well-posedness of a 3D Stokes-Magneto equations with fractional magnetic diffusion. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3271-3278. doi: 10.3934/dcdsb.2020227

[16]

Yongqiang Fu, Xiaoju Zhang. Global existence and asymptotic behavior of weak solutions for time-space fractional Kirchhoff-type diffusion equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021091

[17]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[18]

Sergei Avdonin, Julian Edward. An inverse problem for quantum trees with observations at interior vertices. Networks & Heterogeneous Media, 2021, 16 (2) : 317-339. doi: 10.3934/nhm.2021008

[19]

Dayalal Suthar, Sunil Dutt Purohit, Haile Habenom, Jagdev Singh. Class of integrals and applications of fractional kinetic equation with the generalized multi-index Bessel function. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021019

[20]

Xuping Zhang. Pullback random attractors for fractional stochastic $ p $-Laplacian equation with delay and multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021107

2019 Impact Factor: 1.373

Metrics

  • PDF downloads (79)
  • HTML views (164)
  • Cited by (11)

Other articles
by authors

[Back to Top]